Related events

  • Special evening with Sydney moderns

    Join us for a celebration

    Thursday 4 July 2013, 6pm

    Charges apply

    Charges apply

    Image: Thea Proctor The rose c1928 (detail) © AGNSW

  • Curators tour: Sydney moderns

    With Deborah Edwards and Denise Mimmocchi

    Saturday 6 July 2013, 11am

    Free with exhibition entry

    Major exhibition gallery | Duration 1 hour | Free with exhibition entry

    Image: Thea Proctor The bay 1927 © AGNSW

  • Roy de Maistre and colour-music

    With Niels Hutchison

    Saturday 6 July 2013, 1pm

    Free with exhibition entry

    Major exhibition gallery | Duration 30 minutes | Free with exhibition entry

    Image: Roy de Maistre Colour music c1934 (detail) © Caroline de Mestre Walker

  • Conservation talk: Sydney moderns

    With Paula Dredge and Margaret Sawicki

    Saturday 6 July 2013, 2pm

    Free

    Centenary Auditorium | Duration 1 hour, 30 minutes | Free

    Image: Eric Wilson Abstract – the kitchen stove 1943 (detail)

  • Free viewing for members

    See the Sydney Moderns exhibition

    Friday 5 July 2013, 2–5pm
    Sunday 7 July 2013, 5.15–8pm

    Duration 2 hours, 45 minutes | Free

    Image: Grace Cossington Smith The Lacquer Room 1936 (detail) © the artist’s estate

  • Celebrity talk: Brenda L Croft and guests

    Celebrating NAIDOC Week 2013

    Wednesday 10 July 2013, 6.30pm

    Free

    Entrance court | Duration 30 minutes | Free

    Image: Brenda L Croft by Nancy Mithlo

  • Showcase: Sydney moderns

    A professional development event for teachers

    Saturday 20 July 2013, 10am

    Centenary Auditorium | Duration 2 hours | Charges apply

    Image: Grace Cossington Smith The bridge in-curve 1930 (detail), National Gallery of Victoria

  • Forum: Sydney moderns

    Art, culture and life in the new city

    Saturday 20 July 2013, 2pm

    Free

    Domain Theatre | Duration 1 hour | Free

    Image: Herbert Badham George Street, Sydney 1934 (detail), Laverty Collection, Sydney

  • Coffee morning: Sydney moderns

    For members and guests

    Thursdays 1 & 8 August 2013, 10am

    Art Gallery Society (members lounge) | Duration 1 hour, 30 minutes | Charges apply

    Image: Margaret Preston Implement blue 1927 © the artist’s estate

  • Moderns remastered

    Sydney encounters with modernism, modernity and style moderne

    Sundays 23 June - 4 August 2013, 10.30am

    Domain Theatre | Duration 2 hours, 30 minutes | Charges apply

    Image: Thea Proctor The seaside c1923 (detail), Cbus collection of Australian art 1991.37 © AGNSW

  • Skyline

    A collaborative drawing project

    Friday 9 - Sunday 11 August 2013
    11am - 3pm (drop in any time)

    Free

    Function space | Duration 4 hours | Free

    Image: Margaret Preston Circular Quay 1925 (detail)

  • A city modern

    Drawing class for teenagers 13-17 years

    Sunday 18 August 2013, 10.30am

    Art Gallery Society (members lounge) | Duration 2 hours | Charges apply

    Image: Ralph Balson Constructive painting c1945 (detail), private collection © Ralph Balson Estate

  • Exhibition talks: Sydney moderns

    Expert talks by curators and art historians

    Wednesdays 5.30pm
    10 July - 21 August 2013

    Free with exhibition entry

    Duration 30 minutes | Free with exhibition entry

    Image: Ralph Balson Painting no 17 1941 (detail), private collection

  • Modernist cultures

    Free lecture series

    Wednesdays 7.30pm
    10, 17 & 31 July, 7 - 21 August 2013

    Free

    Centenary Auditorium | Duration 1 hour | Free

    Image: Grace Cossington Smith The curve of the bridge 1928-29 (detail)

  • Sea, sky and city

    Plein-air drawing workshop

    Wednesday 21 August 2013
    6pm – 7pm (exhibition viewing)

    Saturday 24 August 2013
    10am – 5pm (workshop)

    Charges apply

    Image: Roland Wakelin Down the hills to Berry’s Bay 1916 (detail)

  • Auslan-interpreted talk: Sydney moderns

    For deaf and hearing-impaired visitors

    Wednesday 21 August 2013, 7.15pm
    Sunday 25 August 2013, 1.30pm

    Free with exhibition entry

    Information desk | Duration 1 hour | Free with exhibition entry

  • Coffee morning in Japanese: Sydney moderns

    モーニング・ティー付日本語解説ツアー

    22 & 28 August 2013, 10am

    Information desk | Duration 1 hour, 30 minutes | Charges apply

    Image: Margaret Preston Implement blue 1927 © the artist’s estate

  • Community access workshop: Sydney moderns

    Exploring colour

    Thursday 1 August 2013
    Friday 6 September 2013
    11am

    Information desk | Duration 1 hour | Free, bookings required

  • Audio-description tour: Sydney moderns

    Explore key themes and selected works in the exhibition

    Friday 26 July 2013
    Wednesday 28 August, 25 September 2013
    2pm

    Information desk | Duration 1 hour | Free with exhibition entry

    Image: Roy de Maistre Colour music c1934 (detail) © Caroline de Mestre Walker

  • Create a colourful collage

    Free drop-in workshop

    Wednesday 25 September 2013, 7-9pm

    Free

    Duration 2 hours | Free

    Image: Roy de Maistre Rhythmic composition in yellow green minor 1919 (detail)

  • Get into the swing

    Live music and swing dancing, starting with a dance lesson

    Wednesday 25 September 2013
    7.15-7.45pm dance lesson
    7.45pm live music

    Free

    Entrance court | Duration 1 hour, 45 minutes | Free

  • George Washingmachine

    Live jazz with George and his trio

    Wednesday 25 September 2013
    5.15pm, 7.15pm & 8.45pm

    Free

    Cafe | Duration 1 hour | Free

  • Walking tour: Modern Sydney

    With Sydney Architecture Walks

    Sundays
    14 July & 8 September 2013, 2pm
    11 August & 29 September 2013, 10am

    Duration 1 hour, 30 minutes | Charges apply

    Image: BMA House by Joseph Fowell & Kenneth McConnell and Aurora Place by Renzo Piano Building Workshop. Photo: Eoghan Lewis.

  • Rhyme and rhythm

    Introduction to soapstone carving

    Friday 27 September 2013 11am
    Saturday 28, Sunday 29 September 2013 10am - 4pm

    Charges apply

    Image courtesy Tom Bass Sculpture Studio School

  • Celebrity talks: Sydney moderns

    Iconic Sydney figures, themes and trends

    Wednesdays 6.30pm
    17 July - 2 October 2013

    Free

    Entrance court | Duration 30 minutes | Free

    Image: Sarah Blasko

  • Sydney students speak

    Icons of modernity

    Wednesdays
    28 August - 2 October 2013
    See listing for times

    Free with exhibition entry

    Duration 30 minutes | Free with exhibition entry

    Image: Dorrit Black The acrobats 1927-1928 (detail)

  • Draw a still life

    Free drop-in art-making activity

    Wednesday 2 October 2013
    7.30-9.30pm

    Free

    Entrance court | Duration 2 hours | Free

  • Artbar: Sydney moderns

    Music from the 1920s and 30s alongside sounds of the contemporary city

    Wednesdays
    17 July - 18 September & 2 October 2013
    See listing for times

    Free

    Cafe | Duration 1 hour | Free

    Image: Georgia Mooney

  • Sydney moderns school holiday workshop

    Sessions for ages 3-13

    Mon-Fri 23 Sep - 4 Oct 2013
    See listing for details

    Information desk | Charges apply

  • Japanese language guided tour: Sydney moderns

    「シドニー・モダン」展 日本語による特別ツアー

    Fridays 12.30pm
    6-27 September, 4 October 2013

    Free with exhibition entry

    Information desk | Duration 1 hour | Free with exhibition entry

    Image: Thea Proctor The bathers c1925

  • Harbour hoopla

    School holiday performance

    Mon-Fri, 1.30 pm
    23 September - 4 October 2013

    Free

    Entrance court | Duration 30 minutes | Free

  • Footage from the archive

    A look at modern Sydney life

    Saturdays, Sundays 1.10pm
    6 July - 7 October 2013
    except 13 July, 17 August, 22 September

    Free

    Duration 20 minutes | Free

    Image detail courtesy British Movietone Newsreel Archive

  • Sydney moderns: snapshots

    A documentary by Aviva Ziegler

    Saturdays and Sundays 12.45pm, 1.30pm
    Thursdays 2.30pm
    6 July - 7 October 2013
    except 11 & 13 July, 1 & 17 August, 22 September

    Free

    Centenary Auditorium | Duration 20 minutes | Free

    Image: Grace Cossington Smith The bridge in-curve 1930 (detail), National Gallery of Victoria

  • Modern city film series

    The 20th-century shift to city life

    Wednesdays 2pm & 7.15pm, Sundays 2pm
    3 July- 6 October 2013

    Special Saturday screenings:
    14 September 2pm, 21 September 3pm

    Free

    Domain Theatre | Free

    Image: still from Modern times (detail)

  • Guided tour: Sydney moderns

    An introduction to the exhibition

    Daily 11am & 1pm, also Wednesdays 7.15pm
    7 July - 7 October 2013

    Free with exhibition entry

    Major exhibition gallery | Duration 1 hour | Free with exhibition entry

    Image: Grace Crowley Portrait of Lucie Beynis 1929 (detail)